MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHX HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHX HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number CX01A
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of metastatic bone lesions involved in kyphoplasty procedure.It was reported that during procedure, the cement was getting much thicker than usual and could barely push it out of the mixer.Cement was stored at proper temperature(s) before and during the procedure.Cement was mixed for 25 seconds.Cement was doughy and homogenous prior to delivery into the patient.No extravasation reported.There were no patient adverse events associated with the cement.Patient is alive and no injury.

Brand Name
KYPHX HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11573460
Report Number1030489-2021-00406
Device Sequence Number17049473
Product Code NDN
UDI-Device Identifier00643169097803
UDI-Public00643169097803
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K102397
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberCX01A
Device Catalogue NumberCX01A
Device Lot NumberEL70208
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1